Help, need advice on med change
I started taking Lamictal about 18 months ago. I went up slowly and was doing fine on 125mg daily, I became pregnant and had the dose increased as the pregnancy progressed (delivered a healthy boy almost 5 months ago) and am now up to 400mg daily. In the last two months I have been more and more tired and in a low mood, not depressed but not happy. If i'm not feeling "low" i'm agitated and blow up easily, I can't seem to control my emotions. Last month I noticed that I am losing much more hair than usual. None of this is unusual after having a baby so I wasn't very alarmed, kinda thinking that this time I was having the "baby-blues" and waiting for my body to get back to normal physically.
Well last friday I wasn't feeling well. I went to sleep and when I woke up I had very swollen glands in my neck. I am prone to swollen glands when I am sick but when the swelling moved to the glands between my jaw and ears I started to get worried. My husband immediately suspected that my dose was too high because of this, the fatigue and hair loss. I went to my family doctor yesterday and he diagnosed me with Suppurative Lymphadenitis and prescribed some meds. I wasn't able to get an appointment with my neurologist but I did speak to her and she wants a blood level check and wants me to change meds. She said that she has recently been getting more literature on swollen glands and Lamictal, apparently it's not as rare a side effect as previously thought. I get to see her on Friday and she wants my husband and I to give her our decision so she can start the change to Trileptal (sp). My concern is that I will change meds for the wrong reason and put my kids at risk of being alone with me after a GM, I am totally unresponsive for almost two hours on average. What do you guys think? My husband is supportive but wants me to decide and I am scared to death that I am going to make the wrong decision and it will have a negative effect on my family.
Have any of you had this reaction to Lamictal? What do you think about the symptoms, could it be that I am suddenly developing these reactions to Lamictal after this long?